Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Women and HIVWomen and HIV
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


possibly pregnant and on Sustiva
Jul 28, 2006

I had sex on the first day of when I should of been ovulating and I started spotting 3 days after. I've been told that this could be implantation bleeding. I am currently on combivir and sustiva, my viral load has been undetectable since I began my meds 6 years ago and my CD4 has always been high. It is now around 1600 or 1700 (I can't remember but my doctor said mine is probably higher than his). If this is "implantation bleeding" should I quit taking my meds right away? Stay on them? Help!

Response from Dr. Sullivan

You should consult your physician providing your HIV care immediately. Sustiva can be the cause of defects in the development of the central nervous system in the embryo. there are other antiretroviral medications that can replace the sustiva while you are pregnant. The substitution can be made without any effects on your viral load. As long as your viral load remains undetectable your risk of transmitting HIV to your baby is less than 1%.JLS.


Previous
Am I ready for pregnancy
Next
HIV and Pregnancy

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement